I'm 65 and had bypass surgery 3 years ago. Cardiologist says I'm in good health and now sees me every 18 months. For cholesterol and heart I take 1/2 50 mg Metaprolol with 81 mg apirin in AM + 3 625 mg Welchol, 3 625 mg Welchol at lunch and at dinner I take 80 mg Zocor + 1/2 50 mg metaprolol. Cholesterol reading are 158 total (85 LDL, 43 HDL and 150 Trgls). A few weeks ago I began to have just a plain old low grade stomach ache near center, just below navel. Some days it was not noticeable. Now it seems to be regular. No diarrhea, stools normal (color and consistency), no nausea, no abnormal weight loss/gain, appetiet good, etc. Comments please. It's the type that Pepto Bismol used to be the cure - does not effect it now.
Abdominal pain just below the navel can be many things. Surgeon has mentioned a few in his comments below. In addition, partial bowel obstruction, intestinal angina, or simple viral gastroenteritis can also cause this type of pain.
I would first suggest a plain abdominal pain film flat and upright, but it is likely a CT scan would be ordered next to give a more thorough examination.
If those tests are negative, then endoscopy (probably a colonoscopy) would be considered.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
It's not really possible to diagnose such a thing online. However, any abdominal pain which has persisted that long needs an explanation. It could be any number of things, from diverticulitis, to appendicitis, colitis, even tumor. In order to find out, you'll need to see your doc and decide what sequence of tests makes sense. It might include an abdominal CT scan.
It doesnt rid one of cholesterol, it simply lowers it. To get the effects of the oatmeal, one must replace two meals a day with oatmeal. And you must keep on this diet to maintain the lower cholesterol. Most patients just dont want to do diet and exercise, or diet and exercise is not enough...then you add lipitor (or a drug like it)
Does lipitor and the other like drugs stop the production of cholesterol in the liver?....Is it also true that, for some people, diet and exercise alone won't work because the liver just erroneously produces more?..I ask because my brother who is a very small man, about 5ft 8in and maybe 140lbs, has had very high, 500 range for yrs. and takes lg doses of cholesterol lowering meds. Diet never seems to help him..His wife cooks heart healthy meals, they walk and ride bikes every evening......Mine was also, at one time, in the 260 range but diet got mine down to normal...
well,i am reading the description on the label of quaker oats-eating a good sized bowl of quaker oatmeal for 30 days will actually help REMOVE cholesteral from your body.The soluble fiber in oats binds with cholesterol based acids and prevents it from being absorbed into the bloodstream.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.